Alert archive / Texas / Red Flag Warnings in 2008

Red Flag Warning 11, NWS Brownsville, TX

March 8, 20088 counties in Texas

NWS Brownsville, TX issued this red flag warning at Mar 8, 2008, 1:15 PM CST for 8 counties in Texas. It took effect at Mar 9, 2008, 10:00 AM CDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 8, 2008, 1:15 PM CST (19:15 UTC)
In effect from
Mar 9, 2008, 10:00 AM CDT
Expired
Mar 9, 2008, 8:00 PM CDT
In force
10 hr
Issued by
NWS Brownsville, TX

Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Jim Hogg County, TX, Kenedy County, TX, Starr County, TX, Willacy County, TX, Zapata County, TX

The radar

The Brownsville radar (KBRO), 118 km from the middle of the area, began a volume at 19:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 12:00Z, 7.3 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 12:00Z on 2008-03-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 12:00Z on 2008-03-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3274 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KBRO 081915
RFWBRO

RED FLAG WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
115 PM CST SAT MAR 8 2008

...A RED FLAG WARNING IS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING...

TXZ248>257-090315-
/O.UPG.KBRO.FW.A.0011.080309T1500Z-080310T0100Z/
/O.NEW.KBRO.FW.W.0011.080309T1500Z-080310T0100Z/
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
115 PM CST SAT MAR 8 2008

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM TO 8 PM CDT SUNDAY. THIS
WARNING REPLACES THE FIRE WEATHER WATCH.

SURFACE HIGH PRESSURE OVER THE GULF OF MEXICO IS EXPECTED TO
INTERACT WITH LOW PRESSURE AREA MOVING INTO WEST TEXAS ON SUNDAY.
THIS INTERACTION WILL PRODUCE SUSTAINED SOUTHEASTERLY WINDS OF 20
TO 30 MILES PER HOUR WITHIN DEEP SOUTH TEXAS WITH GUSTS UP TO 35
TO 40 MILES PER HOUR BEGINNING AROUND 10 AM CDT SUNDAY MORNING...
AND PERSISTING UNTIL 8 PM CDT SUNDAY EVENING. THESE WINDS...COMBINED
WITH THE ABUNDANT CURED FUELS...WILL CREATE AN ENHANCED RISK OF
DANGEROUS WILDFIRES WITHIN DEEP SOUTH TEXAS FOR SUNDAY.

RESIDENTS ARE URGED NOT TO CONDUCT ANY OUTDOOR BURNING ON SUNDAY
DUE TO THE EXPECTED STRONG WINDS AND DRY WEATHER. A BURN BAN IS IN
EFFECT FOR ALL DEEP SOUTH TEXAS COUNTIES EXCEPT FOR KENEDY COUNTY.
FAILURE TO ABIDE BY THE BURN BAN MAY RESULT IN FINES AND CRIMINAL
PROSECUTION BY COUNTY LAW ENFORCEMENT AND OFFICIALS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS
INCLUDE SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER AND CURED
FUELS...OR THE COMBINATION OF RELATIVE HUMIDITY BELOW 35 PERCENT
FOR 2 HOURS OR MORE AND SUSTAINED 20 FOOT WINDS OF 25 MPH OR
HIGHER WHEN FUELS ARE NOT CURED. THESE CONDITIONS WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

SPEECE
1 follow-up statement
000 
WWUS84 KBRO 091832
RFWBRO

RED FLAG WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
132 PM CDT SUN MAR 9 2008

...A RED FLAG WARNING IS IN EFFECT THROUGH THIS EVENING...

TXZ248>257-100100-
/O.CON.KBRO.FW.W.0011.000000T0000Z-080310T0100Z/
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
132 PM CDT SUN MAR 9 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING.

SURFACE HIGH PRESSURE OVER THE GULF OF MEXICO WILL CONTINUE 
INTERACTING WITH A SURFACE LOW PRESSURE AREA DEVELOPING OVER
WEST TEXAS TODAY. THIS INTERACTION WILL PRODUCE SUSTAINED
SOUTHEASTERLY WINDS OF 20 TO 30 MILES PER HOUR ACROSS MUCH OF DEEP
SOUTH TEXAS WITH SOME GUSTS UP TO 35 MILES PER HOUR BEING POSSIBLE 
UNTIL 8 PM THIS EVENING. THESE WINDS...COMBINED WITH THE ABUNDANT
CURED FUELS...WILL CREATE AN ENHANCED RISK OF DANGEROUS WILDFIRES
WITHIN DEEP SOUTH TEXAS FOR SUNDAY.

RESIDENTS ARE URGED NOT TO CONDUCT ANY OUTDOOR BURNING TODAY DUE
TO THE EXPECTED STRONG WINDS AND DRY WEATHER. A BURN BAN IS IN
EFFECT FOR ALL DEEP SOUTH TEXAS COUNTIES EXCEPT FOR KENEDY COUNTY.
FAILURE TO ABIDE BY THE BURN BAN MAY RESULT IN FINES AND CRIMINAL
PROSECUTION BY COUNTY LAW ENFORCEMENT AND OFFICIALS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS
INCLUDE SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER AND CURED
FUELS...OR THE COMBINATION OF RELATIVE HUMIDITY BELOW 35 PERCENT
FOR 2 HOURS OR MORE AND SUSTAINED 20 FOOT WINDS OF 25 MPH OR
HIGHER WHEN FUELS ARE NOT CURED. THESE CONDITIONS WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

SPEECE

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this red flag warning went out at Mar 8, 9:50 AM CST, 3 hours 25 minutes earlier.

Area forecast discussion, Mar 8, 9:50 AM CST, 3 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
950 AM CST SAT MAR 8 2008

.DISCUSSION...STRONG AND DRY SURFACE RIDGING OVER THE BRO CWA WILL
MAINTAIN A NEAR PERFECT DAY ACROSS THE REGION. CURRENT OBS FROM THE
AREA SHOW A DEVELOPING SW SURFACE FLOW WHICH WILL LIKELY MODERATE
OVERALL TEMPERATURES THROUGHOUT THE DAY DUE TO THE DOWNSLOPE EFFECTS
OFF OF THE HIGHER TERRAIN IN NORTHEAST MEXICO AND THE DAYTIME
HEATING. BOTH THE MAV AND MET GUIDANCE KEEPS AFTERNOON HIGHS IN THE
MID TO UPPER 70S FOR THE LOWER RGV AND THIS LOOKS REASONABLE
CONSIDERING THAT THE MORNING LOWS RANGED FROM THE MID TO UPPER 30S
ACROSS THE NORTHERN AREAS AND THE LOWER TO MIDDLE 40S ELSEWHERE.
THE MORNING ZFP REQUIRES ONLY SLIGHT ADJUSTMENTS AT THIS TIME.
&&

.MARINE...AT 8 AM BUOY 20 REPORTED SOUTHWEST WINDS AT 21 KNOTS
WITH GUSTS TO 25 KNOTS AND SEAS AT 5 FEET WITH A 5 SECOND PERIOD. A
HIGH PRESSURE RIDGE WILL PRODUCE MODERATE SOUTHERLY WINDS OVER THE
MARINE AREAS TODAY. THE WINDS WILL INCREASE OVER THE MARINE AREAS
TONIGHT AND SUNDAY. A SMALL CRAFT ADVISORY WILL BE NECESSARY OVER
ALL OF THE MARINE AREAS ON SUNDAY DUE TO THE FORECASTED INCREASE IN
THE WINDS AND SEAS AND MAY BE NECESSARY OVER THE GULF COASTAL WATERS
OVERNIGHT. A WEAK COLD FRONT WILL MOVE THROUGH THE MARINE AREAS ON
TUESDAY SHIFTING THE WINDS TO THE NORTH. THE WINDS WILL SHIFT BACK
TO THE SOUTHEAST BY WEDNESDAY.
&&

.AVIATION...VFR CONDITIONS WITH LIGHT SOUTHWEST WINDS TO CALM
CONDITIONS AND CLEAR SKIES ARE BEING REPORTED AT THE REGIONAL
AIRPORTS. LIGHT TO MODERATE SOUTHERLY WINDS AND MOSTLY CLEAR SKIES
WILL PREVAIL OVER THE CWA TODAY. VFR CONDITIONS WILL CONTINUE ACROSS
THE REGIONAL AERODROMES DURING THE NEXT 24 HOURS.
&&

.FIRE WEATHER...A FIRE WEATHER WATCH REMAINS IN EFFECT FOR ALL OF
DEEP SOUTH TEXAS SUNDAY. SOUTHEAST WINDS ARE EXPECTED TO INCREASE
OVER 25 MPH WITH GUSTS NEAR 35 MPH. VEGETATION REMAINS VERY DRY AND
ANY FIRE STARTS COULD PRODUCE EXTREME FIRE BEHAVIOR.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  74  55  76  65 /   0   0  10  30
BROWNSVILLE          76  57  77  65 /   0   0  10  30
HARLINGEN            75  53  77  63 /   0   0  10  30
MCALLEN              79  56  77  64 /   0   0   0  30
RIO GRANDE CITY      79  53  78  62 /   0   0   0  30
SOUTH PADRE ISLAND   72  57  73  62 /   0   0  10  30
&&

.BRO WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH TXZ248>257 10 AM TO 8 PM SUN.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE

SHORT TERM FORECAST GRAPHICS ARE ALSO AVAILABLE ON THE AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE/FXC/FXC.HTM

SYNOPTIC/GRIDS...60
MARINE/AVIATION...63
MESO/FXC...CAMPBELL
Hazardous weather outlook, Mar 8, 5:03 AM CST, 8 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
503 AM CST SAT MAR 8 2008

GMZ130-132-135-150-155-170-175-TXZ248>257-091115-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
503 AM CST SAT MAR 8 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS...THE GULF
OF MEXICO AND THE LAGUNA MADRE.

.DAY ONE...TODAY AND TONIGHT

A SMALL CRAFT ADVISORY MAY BE POSTED TONIGHT FOR THE COASTAL
WATERS EAST OF SOUTH PADRE ISLAND.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A FIRE WEATHER WATCH IS IN EFFECT FOR SUNDAY DUE TO EXPECTED
STRONG WINDS COMBINING WITH CURED FUELS.

SMALL CRAFT ADVISORIES ARE LIKELY FOR THE LAGUNA MADRE AND THE
OFFSHORE WATERS SUNDAY FOR STRONG WINDS AND HIGH SEAS. ROUGH
MARINE CONDITIONS COULD PERSIST THROUGH TUESDAY MORNING.

A WIND ADVISORY MAY BE NECESSARY FOR PORTIONS OF DEEP SOUTH TEXAS
SUNDAY LATE MORNING AND AFTERNOON. AREAS ALONG AND EAST OF HIGHWAY
281 WILL LIKELY EXPERIENCE THE STRONGEST WINDS.

.SPOTTER INFORMATION STATEMENT...

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 8, 3:29 AM CSTFire Weather WatchBROBrooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more10 hr
Mar 8, 1:25 PM CSTWind AdvisoryBROBrooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more30 hr

Nearby

Red Flag Warnings in Texas, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.